MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E1 VNGD CR TIB BRG 71/75 X 13; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. E1 VNGD CR TIB BRG 71/75 X 13; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 141205 - biomet tibial locking bar - 244240.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a left partial knee procedure in 2004 of unknown product.Subsequently, patient was revised in 2015 due poly wear.At this time, the patient underwent a bilateral knee procedure, in which the patient was implanted with zimmer biomet product.Approximately 4 years later, the patient underwent a right knee revision due to swelling and fluid on the cap.The patient stated the poly had worn down to where the metal implants were rubbing together.He stated the poly had broken down so much the surgeon was picking plastic pieces out of his calf.Subsequently, the patient stated he has pain in his calf again and xrays show the poly has broken down again and is being considered for another revision.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product or photographs was returned; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.No medical records were provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.X-ray review by mmi suggest polyethylene wear with moderate joint effusion.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
E1 VNGD CR TIB BRG 71/75 X 13
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11914473
Report Number0001825034-2021-01660
Device Sequence Number3633223
Product Code JWH
UDI-Device Identifier00880304647817
UDI-Public(01)00880304647817(17)231215(10)557160
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Model NumberN/A
Device Catalogue NumberEP-183443
Device Lot Number557160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer06/16/2021
07/08/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/07/2021
07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight90